MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB®, DRILL BIT, 3 MM, 195 MM; NCB PLATING SYSTEM DISTAL FEMUR AND PROXIMAL TIBIA

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB®, DRILL BIT, 3 MM, 195 MM; NCB PLATING SYSTEM DISTAL FEMUR AND PROXIMAL TIBIA
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during femur periprosthetic plate surgery they were drilling to make a hole to put one of the screws and the tip of the drill bit broke.No harm to patient.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Product evaluation: visual examination: the drill was returned for investigation.A visual examination was performed.The drill seems to be damaged.The instrument was fractured in the cutting area.The broken piece was retrieved from the patient but not returned for investigation.Review of received pictures: the device was also received for visual examination.Review of the device history records identified no deviations or anomalies during manufacturing.No further due diligence required as all required information to support the conclusion is available or was already requested.Device is used for treatment.Insufficient information provided.Unable to perform a compatibility check.Review of complaint history identified additional similar complaint for the reported item and no additional complaints for the reported part and lot combination related to the event.Medical records were not provided.The investigation did not identify a nonconformance or a complaint out of box (coob).A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
NCB®, DRILL BIT, 3 MM, 195 MM
Common Device Name
NCB PLATING SYSTEM DISTAL FEMUR AND PROXIMAL TIBIA
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13759489
Report Number0009613350-2022-00153
Device Sequence Number5749848
Product Code HRS
UDI-Device Identifier00889024289260
UDI-Public00889024289260
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.002
Device Lot Number4504184603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown